# SDR U9FS2015FA0000185

- Difficulty date: May 8, 2015
- Submitted: May 8, 2015
- Operation: General aviation
- Aircraft: N49158
- Make and model: Cessna 152
- Aircraft serial: 15281171
- Aircraft time: 10,284 hours
- Engine: Lyc O235L2C
- Engine time: 479 hours
- Propeller: Snsnch 72CK
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: K3822
- Condition: Loose
- Location: Rt Magneto
- Part time: 479 hours
- Component: Magneto, Champion, 4381
- Component part number: 4381
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF THE RT MAGNETO, AFTER FAILURE OF THE MAGNETO, FOUND THE DISTRIBUTOR GEAR ARM TO BE LOOSE. INSPECTION OF THE DISTRIBUTOR GEAR SHOWED THE METHOD OF ATTACHING THE ARM TO THE GEAR HAD BEEN CHANGED. THE PREVIOUS METHOD IS OBVIOUSLY STRONGER. THE DISTRIBUTOR ARM WAS NEAR COMPLETE SEPARATION FROM THE DISTRIBUTOR GEAR WHICH WOULD HAVE CAUSED FAILURE OF THE MAGNETO.  RECOMMEND THE 500HR MAGNETO INSPECTION BE CHANGED TO 400HRS UNTIL THIS PROBLEM IS CORRECTED.
